Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 30, 2008, 3:12 AM MDT. It took effect at Aug 30, 2008, 1:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2008, 3:12 AM MDT (09:12 UTC)
- In effect from
- Aug 30, 2008, 1:00 PM MDT
- Expired
- Aug 30, 2008, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 300912 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 312 AM MDT SAT AUG 30 2008 UTZ420-423-302100- /O.UPG.KSLC.FW.A.0020.080830T1900Z-080831T0400Z/ /O.NEW.KSLC.FW.W.0035.080830T1900Z-080831T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- 312 AM MDT SAT AUG 30 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. THIS INCLUDES FIRE WEATHER ZONES 420 AND THE TOOELE VALLEY PORTION OF 423. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TODAY CAUSING SOUTHWEST WINDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH IN THE MOST EXPOSED LOCATIONS OF THE TOOELE VALLEY AND THE GREAT SALT LAKE DESERT. THESE WINDS IN COMBINATION WITH RELATIVE HUMIDITIES NEAR 10 PERCENT WILL CREATE SEVERE FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS85 KSLC 302017 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 217 PM MDT SAT AUG 30 2008 UTZ420-423-310400- /O.CON.KSLC.FW.W.0035.000000T0000Z-080831T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- 217 PM MDT SAT AUG 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR NORTHWEST UTAH FIRE ZONES 420 AND 423 FOR GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR NORTHWEST UTAH FIRE ZONES 420 AND 423 FOR GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY. RED FLAG WEATHER CONDITIONS HAVE DEVELOPED OVER THE DUGWAY PROVING GROUNDS...THE TOOELE VALLEY AND THE WESTERN SALT LAKE VALLEY. GUSTY SOUTH WINDS COMBINED WITH RELATIVE HUMIDITY NEAR 10 PERCENT WILL CONTINUE THROUGH THE EVENING HOURS. AIRMASS MOISTURE WILL INCREASE OVERNIGHT AND SUNDAY...BRINGING RELATIVE HUMIDITY ABOVE 15 PERCENT...BUT WITH GUSTY SOUTHERLY WINDS CONTINUING THROUGH SUNDAY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 29, 9:29 PM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Aug 29, 9:29 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
929 PM MDT FRI AUG 29 2008
.SYNOPSIS...WEATHER WILL GET INCREASINGLY ACTIVE THIS WEEKEND AS A
STRONG STORM SYSTEM DIVES INTO THE GREAT BASIN SUNDAY AND THEN SLOWLY
TRACKS ACROSS UTAH ON MONDAY AND TUESDAY. SOUTHERLY WINDS AHEAD
OF THE SYSTEM TOMORROW WILL BRING HOT TEMPERATURES TO THE FORECAST
AREA.
&&
.DISCUSSION...UPPER LEVEL TROUGH CHURNING OVER THE GULF OF ALASKA IS
STILL ON TRACK TO BRING SIGNIFICANT CHANGES TO THE WEATHER ACROSS
THE AREA FOR THE HOLIDAY WEEKEND. SOUTHWEST FLOW INCREASES TOMORROW
AHEAD OF THE TROUGH...DRAWING MOISTURE INTO SOUTHERN UTAH. RESULT
WILL BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TOMORROW
OVER MAINLY THE SOUTHERN TIER. HOWEVER...A WELL-MIXED AIRMASS WILL
ALSO RESULT IN A BRIEF RETURN TO WARMER TEMPERATURES...ESPECIALLY
ACROSS THE NORTH.
MOISTURE CONTINUES TO SURGE INTO NORTHERN UTAH SATURDAY NIGHT INTO
SUNDAY. WITH A SHORTWAVE DISTURBANCE MOVING ACROSS UTAH SATURDAY
NIGHT AND LARGE-SCALE LIFT AHEAD OF THE MAIN TROUGH ON
SUNDAY...EXPECT PRECIPITATION TO BECOME MORE WIDESPREAD THROUGH
SUNDAY. STRONG AND GUSTY WINDS WILL ALSO BE COMMON ACROSS MANY AREAS
ON SUNDAY. A STRONG COLD FRONT WILL THEN ENTER NORTHWEST UTAH SUNDAY
EVENING AND PUSH SOUTHEAST ACROSS THE CWA THROUGH MONDAY.
UNSEASONABLY COOL TEMPERATURES WILL SETTLE INTO THE AREA BEHIND THE
FRONT WITH SNOW LEVELS ACROSS NORTHERN UTAH LOWERING TO NEAR 8000
FEET. THUS...EXPECT RAIN ON MONDAY WITH SNOW OVER THE HIGHER
ELEVATIONS OF THE NORTHERN MOUNTAINS. EXCEPTION COULD BE SOUTHWEST
UTAH WHICH LOOKS TO BECOME DRIER ON MONDAY.
A COOL BUT DRIER WEST TO NORTHWEST FLOW WILL CONTINUE THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK. MODELS CONTINUE TO DIVERGE ON THE
SYSTEM FOR LATE WEEK...BUT CURRENT TRENDS ARE LESS PROMISING FOR ANY
SIGNIFICANT WEATHER.
NO UPDATES THIS EVENING.
&&
.HYDROLOGY...MONSOONAL MOISTURE WILL BE DRAWN NORTH INTO THE
STATE BEGINNING SATURDAY...AHEAD OF AN APPROACHING STRONG PACIFIC
STORM SYSTEM. PRECIPITABLE WATER VALUES IN EXCESS OF ONE INCH ARE
EXPECTED TO BE COMMON ACROSS UTAH BY SUNDAY AFTERNOON...WITH AREAS
OF HEAVY RAINFALL EXPECTED. AS A RESULT...AN ELEVATED RISK OF FLASH
FLOODING WILL EXIST THROUGHOUT THE HOLIDAY WEEKEND. LOCATIONS OF
GREATEST CONCERN ARE THE FLOOD PRONE AREAS OF SOUTHERN UTAH...
WHERE PRECIPITATION IS EXPECTED TO BEGIN BY SATURDAY AFTERNOON...
AS WELL AS RECENT BURN SCARS ACROSS NORTHERN UT...MOST NOTABLY THE
CORNER CANYON AREA NEAR DRAPER.
&&
.AVIATION...SOUTHERLY DRAINAGE WINDS WILL DEVELOP AT THE SLC
TERMINAL BY 04Z. SOUTH WINDS WILL THEN INCREASE THROUGH THE WEEKEND
AHEAD OF AN APPROACHING STORM SYSTEM.
&&
.FIRE WEATHER...SOUTHERLY WINDS WILL INCREASE TOMORROW AHEAD OF AN
APPROACHING STORM SYSTEM. WHILE HUMIDITIES WILL INCREASE ACROSS THE
SOUTH...NORTHWEST UTAH WILL REMAIN ON THE DRY SIDE. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR ZONES 420-423 FOR SATURDAY AFTERNOON AND
EVENING FOR WINDS/RH. WINDS WILL BECOME STRONGER ON SUNDAY...BUT
DEEP LAYER MOISTURE WILL SURGE NORTH ACROSS THE FIRE
DISTRICT...RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH WETTING RAIN. TEMPERATURES WILL THEN BECOME MUCH
COOLER FOR MONDAY AND TUESDAY...ESPECIALLY OVER NORTHERN
UTAH...BEHIND A STRONG COLD FRONT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM 1 PM TO 10 PM SATURDAY FOR
UTAH FIRE WEATHER ZONES 420 AND 423.
WY...NONE.
&&
CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 29, 5:15 AM MDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 515 AM MDT FRI AUG 29 2008 UTZ001>016-019>021-517-518-WYZ021-301200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 515 AM MDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A DRY WESTERLY FLOW ALOFT WILL RESIDE ACROSS THE OUTLOOK AREA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MOIST AND UNSEASONABLY COLD PACIFIC STORM SYSTEM WILL IMPACT MUCH OF THE OUTLOOK AREA DURING THE UPCOMING HOLIDAY WEEKEND. MOISTURE AHEAD OF THIS SYSTEM WILL SPREAD NORTHWARD INTO SOUTHERN UTAH BEGINNING SATURDAY AFTERNOON...THEN SPREAD ACROSS THE REMAINDER OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS...INCLUDING A FEW STRONG STORMS CAPABLE OF PRODUCING HEAVY RAINFALL...CAN BE EXPECTED DURING THIS TIME. A COLD FRONT WILL CROSS THE AREA ON LABOR DAY. MUCH COLDER AIR WILL FILTER INTO THE AREA BEHIND THIS FRONT...WITH SOME ACCUMULATING SNOWS POSSIBLE ACROSS THE HIGHEST ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:58 AM MDT | Flash Flood Watch | SLC | 43 hr | |
| Aug 30, 4:19 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.